Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 7, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 14, 2018, 6:12 PM EDT for Fairfax County, Loudoun County, City of Fairfax, Virginia; Montgomery County, Maryland. It was in force for 33 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 6:12 PM EDT (22:12 UTC)
- Expired
- May 14, 2018, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Montgomery County, MD, City of Fairfax, VA, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 3 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:17 PM EDT | FUNNEL CLOUD | Ashburn, VA | |
| May 14, 6:28 PM EDT | HAIL 0.75 | 3 Nw Dulles Internation, VA | |
| May 14, 6:30 PM EDT | TSTM WND DMG | 2 S Reston, VA | TREES DOWN AT GLADE DRIVE AND SOAPSTONE DRIVE |
| May 14, 6:35 PM EDT | HAIL 0.75 | 2 N Reston, VA | |
| May 14, 6:35 PM EDT | HAIL 1.75 | 1 Ne Reston, VA | |
| May 14, 6:37 PM EDT | TSTM WND DMG | 1 Nne Wolf Trap, VA | EASTBOUND LANES OF LEESBURG PIKE CLOSED AT BEULAH ROAD DUE TO TREES IN THE ROADWAY. |
| May 14, 6:38 PM EDT | TSTM WND GST 58 | 1 Nne Dulles Internatio, VA | |
| May 14, 6:55 PM EDT | TSTM WND DMG | 1 E Herndon, VA | TREE DAMAGE AND DIME SIZED HAIL NEAR INTERSECTION OF FAIRFAX CO PKWY AND BARON CAMERON AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:29 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WFUS51 KLWX 142212
TORLWX
MDC031-VAC059-107-600-142245-
/O.NEW.KLWX.TO.W.0007.180514T2212Z-180514T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
612 PM EDT MON MAY 14 2018
The National Weather Service in Sterling Virginia has issued a
* Tornado Warning for...
Southwestern Montgomery County in central Maryland...
Southeastern Loudoun County in northern Virginia...
The western City of Fairfax in northern Virginia...
Northwestern Fairfax County in northern Virginia...
* Until 645 PM EDT.
* At 612 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Leesburg, moving southeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown,
flying debris will be dangerous to those caught without
shelter. Damage to roofs, siding, and windows may occur.
Mobile homes may be damaged or destroyed. Tree damage is
likely.
* This dangerous storm will be near...
Lansdowne around 620 PM EDT.
Broadlands and Brambleton around 625 PM EDT.
Arcola around 630 PM EDT.
Ashburn and Countryside around 635 PM EDT.
Dulles International Airport around 640 PM EDT.
Reston, Herndon, Lowes Island, Oakton, Sterling, Chantilly and
Great Falls around 645 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Congressional Manor, Belmont, Belleview, Sterling Park, Bradley
Farms, Cabin John and Fairfax Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3899 7763 3910 7749 3900 7715 3881 7735
TIME...MOT...LOC 2212Z 293DEG 15KT 3906 7756
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Manning2 follow-up statements
313
WWUS51 KLWX 142228
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
628 PM EDT MON MAY 14 2018
MDC031-142237-
/O.CAN.KLWX.TO.W.0007.000000T0000Z-180514T2245Z/
Montgomery MD-
628 PM EDT MON MAY 14 2018
...THE TORNADO WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning hasmoved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Virginia.
LAT...LON 3897 7750 3905 7745 3896 7722 3881 7735
TIME...MOT...LOC 2227Z 295DEG 17KT 3901 7745
$$
VAC059-107-600-142245-
/O.CON.KLWX.TO.W.0007.000000T0000Z-180514T2245Z/
Loudoun VA-City of Fairfax VA-Fairfax VA-
628 PM EDT MON MAY 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN LOUDOUN AND NORTHWESTERN FAIRFAX COUNTIES AND THE
NORTHWESTERN CITY OF FAIRFAX...
At 627 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ashburn, or near Broadlands, moving southeast at 20
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown, flying
debris will be dangerous to those caught without shelter.
Damage to roofs, siding, and windows may occur. Mobile
homes may be damaged or destroyed. Tree damage is likely.
This dangerous storm will be near...
Chantilly around 635 PM EDT.
Herndon and Great Falls around 640 PM EDT.
Reston, Vienna, Oakton, Tysons Corner and Wolf Trap around 645 PM
EDT.
Other locations impacted by this tornadic thunderstorm include
Belleview, Sterling Park and Fairfax Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3897 7750 3905 7745 3896 7722 3881 7735
TIME...MOT...LOC 2227Z 295DEG 17KT 3901 7745
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Manning196
WWUS51 KLWX 142239
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
639 PM EDT MON MAY 14 2018
VAC059-107-600-142249-
/O.EXP.KLWX.TO.W.0007.000000T0000Z-180514T2245Z/
Loudoun VA-City of Fairfax VA-Fairfax VA-
639 PM EDT MON MAY 14 2018
...THE TORNADO WARNING FOR SOUTHEASTERN LOUDOUN AND NORTHWESTERN
FAIRFAX COUNTIES AND THE NORTHWESTERN CITY OF FAIRFAX WILL EXPIRE AT
645 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Virginia.
LAT...LON 3897 7750 3905 7745 3896 7722 3881 7735
TIME...MOT...LOC 2239Z 293DEG 15KT 3899 7740
$$
ManningWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 14, 3:06 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 14, 3:06 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
306 PM EDT Mon May 14 2018
.SYNOPSIS...
A front over the area tonight will lift north on Tuesday, then
drop southward again Wednesday. It will continue to meander
across the region through Friday. The front may lift north
again during the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface analysis depicts the slow moving front pushing gradually
northeast across the region, but it remains southwest of the
metro. However, its retreat continues to progress northeast with
clouds now having broken and temps warming up quickly. Locations
southwest of the front are well into the 80s with a few spots
into the lower 90s.
Aloft, potent shortwave is crossing southeastward across the
region, currently in eastern Ohio and progged to reach the metro
by 0Z. With shear of 30-40 knots and progged CAPE of 2500-3500
J/kg, widespread thunderstorms with damaging winds are expected.
There are also some isolated severe storms developing in the
warm sector due to terrain enhancement across western Virginia.
Best timing for the widespread line is late aft/early eve, 4PM -
8PM, just ahead of the shortwave. This late timing should allow
continued warming and destabilization across the region near the
warm front, which should continue to enhance storm growth. With
high 850-700 and 850-500 mb lapse rates in vicinity of 7 degrees
per km, storms will have robust updrafts with both hail and wind
threats, but with the storms likely congealing into a line
driven by cold pool just behind, damaging winds appear to edge
out hail as the biggest threat. While there could be an isolated
tornado as well given the low level helicity, but right now this
is not considered the primary threat. Thus, severe thunderstorm
watch is in effect thru early evening.
Storms should mostly clear the region later this evening, but
clouds will linger as the front ends up remaining stuck across
the region, and may in fact even retrograde back to the
southwest. Lows will still be mild, with 60s common, and some
low clouds/patchy fog may redevelop.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
After stalling across the area tonight, the front should lift
handily north of the region on Tuesday, with southwest flow
becoming dominant. This is in response to a weak wave of low
pressure pushing east to our north, which should then cause the
front to drop back south across the region Tuesday night and
Wednesday. We should warm up substantially on Tuesday in the
warm sector, with temps into the low 90s, which will aid in
destabilization as the front drops back south Tuesday night, so
another severe weather risk is present, though the shear is
weaker.
We should end up cooler overall on Wednesday as the front
settles to our south, but another wave of low pressure will ride
eastward along the front late in the day and at night, so while
we will be more stable, another round of showers and t-storms
looks likely as we head through Wednesday into Wednesday night.
The severe risk should be reduced, however. Highs will be
cooler, and our current forecast may in fact be notably too
warm, with some guidance suggesting highs will get stick in the
60s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A low pressure system looks to be positioned in the northern
Gulf of Mexico early on Thursday. An approaching upper level
short wave trough ejecting out of the lower MS valley, along
with a strong subtropical ridge over the western Atlantic will
funnel moisture from this system into our direction Thursday
into Friday. With the stationary front still parked over the
region, this will only enhance rainfall even more. Thursday
night into Friday looks to be the timeframe where the heaviest
rain will fall. Ensemble guidance suggests that 1 to 2 inches of
rain could fall in many areas. This additional rainfall,
combined with what will already have fallen in the past several
days leads to concerns over flooding, especially along the I-95
corridor. Temperatures during this period will remain around
average, as clouds and precipitation will keep things from
getting too warm.
The aforementioned shortwave lifts into our area some time
Saturday into Sunday. This should help to push the
aforementioned stationary front out of the region. However,
model guidance is split as to when this happens. GFS guidance
suggests that the front tries to move back south on Sunday,
while the European suggests the front stays to the north. So,
confidence in Sunday's forecast is low and very dependent on if
the stationary front can stay out of the region. For now,
keeping chance PoPs in the forecast until guidance is a little
more clear on a solution. Temperatures on Saturday should warm
up to the low middle 80's as the front lifts north. However,
Sunday's temperatures will be dependent upon the progression of
the front.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Main concern rest of today into this evening is line of severe
thunderstorms approaching from the northwest, with isolated
cells also potentially affecting CHO during the afternoon ahead
of the main line. Best timing is 20z-0Z across our main
terminals (DCA/BWI/IAD/MTN), perhaps a little earlier at MRB.
CHO could get a decent cell at any point thru early evening.
Later tonight, low cigs and reduced vis could return as moisture
lingers and the stationary front shifts back southwest. THis
should break earlier on Tuesday with VFR overall on Tuesday.
Showers and storms are again expected late Tuesday and Tuesday
evening, however. Showers and storms will remain possible on
Wednesday as well, but low cigs are also possible much of the
day as the front drops back south across the region.
With a stationary front lingering around the region Thursday
and Friday, it is likely that we will see clouds throughout that
entire period. Sub-VFR conditions could be possible at times
during the period. Scattered afternoon thunderstorms are also
possible during this period.
&&
.MARINE...
Main concern this evening is severe storms producing gusty
winds, with special marine warnings possible. Otherwise, light
winds generally espected, but have issued SCA to cover
occasional gusts for the evening. More likely to have gusty
winds across the waters much of Tuesday as low pressure passes
to our north. Storms again may result in special marine
advisories late Tuesday and Tuesday evening. Winds probably
relax a bit Wednesday, but showers and storms will remain
possible.
Despite all of the unsettled weather in the area on Thursday
and Friday, thanks to a stubborn stationary front and deep
southerly flow, winds look to remain below SCA criteria.
However, any thunderstorms that may form could create windy
conditions on the waters.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding possible at Annapolis and Straits Point
during the late evening/early morning high tide cycle next few
days. New minor coastal flood thresholds are expected to be
implemented on Tue for Annapolis and Straits Point assuming
there is no flooding ongoing which may temper the coastal flood
threat somewhat.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
ANZ530>543.
Small Craft Advisory from 6 AM Tuesday to midnight EDT Tuesday
night for ANZ530>543.
&&
SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...RCM
LONG TERM...CJL
AVIATION...RCM/CJL
MARINE...RCM/CJL
TIDES/COASTAL FLOODING...LWXHazardous weather outlook, May 14, 4:50 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 450 PM EDT Mon May 14 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 450 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight A severe thunderstorm watch is in effect through 9 PM. Scattered severe thunderstorms with damaging wind gusts and large hail are possible this afternoon and evening. The greatest risk is south of U.S. Highway 50. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms with damaging wind gusts and large hail are possible again Tuesday afternoon and evening. Heavy rains Thursday night and Friday may result in small stream and urban flooding. .SPOTTER INFORMATION STATEMENT... Skywarn has been activated. Please relay and wind damage, large hail, or heavy rain reports to the National Weather Service. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-151000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 450 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight A severe thunderstorm watch is in effect through 9 PM. Scattered severe thunderstorms with damaging wind gusts and large hail are possible across eastern West Virginia, western Maryland, and central, northern, and western Virginia this afternoon and evening. Scattered incidents of flash flooding are possible along the northern and central Virginia Blue Ridge into the Piedmont. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms with damaging wind gusts and large hail are possible again Tuesday. Scattered incidents of flooding are possible across all of northern Maryland and parts of eastern West Virginia Tuesday night and across southern Maryland Wednesday and Wednesday night. Heavy rains Thursday night and Friday may result in flooding of small streams and rivers. .SPOTTER INFORMATION STATEMENT... Skywarn has been activated. Please relay and wind damage, large hail, or heavy rain reports to the National Weather Service.
In the hours before
Local storm report, May 14, 5:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 N RANSON 39.33N 77.86W
05/14/2018 E1.00 INCH JEFFERSON WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1800180
JMGSpecial weather statement, May 14, 5:56 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 556 PM EDT Mon May 14 2018 DCZ001-MDZ013-016-504-VAZ052>057-142300- District of Columbia-Prince Georges-Charles- Central and Southeast Montgomery- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, St. Charles, Waldorf, Bethesda, Rockville, Gaithersburg, Silver Spring, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falmouth, Fredericksburg, and Dahlgren 556 PM EDT Mon May 14 2018 ...DANGEROUS LINE OF THUNDERSTORMS APPROACHING THE I-95 CORRIDOR INCLUDING THE WASHINGTON DC METRO... As of 555 PM EDT...National Weather Service meteorologists were tracking a line of severe thunderstorms with a history of producing widespread damaging winds and large hail. Residents in the I-95 corridor including the Washington DC metro should prepare for large hail, widespread damaging winds and the potential for an isolated tornado. Prepare to move to shelter quickly when a warning is issued. DHOF
Local storm report, May 14, 5:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST PURCELLVILLE 39.14N 77.71W
05/14/2018 E60 MPH LOUDOUN VA NWS EMPLOYEE
&&
EVENT NUMBER LWX1800181
JMGLocal storm report, May 14, 6:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
601 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ROUND HILL 39.13N 77.77W
05/14/2018 LOUDOUN VA AMATEUR RADIO
TWO TREES DOWN ON RT. 7.
&&
EVENT NUMBER LWX1800182
JMGLocal storm report, May 14, 6:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 ENE MARTINSBURG 39.46N 77.95W
05/14/2018 E1.50 INCH BERKELEY WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1800183
IMRLocal storm report, May 14, 6:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 NW HILLSBORO 39.22N 77.76W
05/14/2018 LOUDOUN VA TRAINED SPOTTER
THREE TRESS DOWN ALONG WITH DAMAGED FENCE.
&&
EVENT NUMBER LWX1800184
JMGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:07 PM EDT | Special Marine Warning | LWX | 38 min | |
| May 13, 10:12 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 48 min |
| May 13, 10:21 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Alexandria | 39 min |
| May 13, 10:25 PM EDT | Special Marine Warning | LWX | 47 min | |
| May 13, 10:50 PM EDT | Special Marine Warning | LWX | 97 min | |
| May 13, 11:36 PM EDT | Special Marine Warning | LWX | 54 min | |
| May 14, 5:32 AM EDT | Dense Fog Advisory | LWX | Clarke, Culpeper, Fauquier, Frederick, Greene, Loudoun and 8 more | 4 hr |
| May 14, 6:24 AM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 4 hr |
| May 14, 2:08 PM EDT | Small Craft Advisory | LWX | 12 hr | |
| May 14, 2:08 PM EDT | Small Craft Advisory | LWX | 37 hr | |
| May 14, 2:19 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton, City of Waynesboro | 41 min |
| May 14, 2:46 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 44 min |
| May 14, 2:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 50 min |
| May 14, 3:01 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Orange | 44 min |
| May 14, 3:39 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 66 min |
| May 14, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Orange | 44 min |
| May 14, 3:54 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Orange | 5 hr |
| May 14, 4:15 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 5 hr |
| May 14, 4:38 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Rappahannock, Warren | 52 min |
| May 14, 4:51 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, City of Winchester | 39 min |
| May 14, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 49 min |
| May 14, 5:13 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren, City of Winchester | 47 min |
| May 14, 5:29 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 61 min |
| May 14, 5:33 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, Page, Rockingham, Shenandoah and 1 more | 57 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more | 55 min |
| May 14, 5:42 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, Rockingham, City of Staunton, City of Waynesboro | 48 min |
| May 14, 5:49 PM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| May 14, 6:03 PM EDT | Special Marine Warning | LWX | 117 min | |
| May 14, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Fauquier, Loudoun, Prince William, City of Alexandria and 4 more | 53 min |
| May 14, 6:11 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Greene, Madison, Orange, Prince William and 3 more | 79 min |
| May 14, 6:14 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 76 min |
| May 14, 6:30 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 14, 6:31 PM EDT | Special Marine Warning | LWX | 119 min | |
| May 14, 6:33 PM EDT | Severe Thunderstorm Warning | LWX | King George | 57 min |
| May 14, 6:56 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 3 hr |
| May 14, 7:00 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria | 30 min |
| May 14, 7:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| May 14, 7:17 PM EDT | Flash Flood Warning | LWX | Page | 2 hr |
| May 14, 7:29 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 114 min |
| May 13, 9:17 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Saint Mary's | 9 hr |
| May 14, 4:12 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 48 min |
| May 14, 4:19 PM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 41 min |
| May 14, 7:12 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 63 min |
| May 14, 7:45 PM EDT | Areal Flood Warning | LWX | Prince George's | 2 hr |
Nearby
Tornado Warnings in Virginia, 2018Tornado Warnings in Maryland, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.